Alert archive / Nevada / Flash Flood Watches in 2011

Flash Flood Watch 4, NWS Las Vegas, NV

September 13, 2011Clark County, Nevada; San Bernardino County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood watch at Sep 13, 2011, 3:36 AM PDT for Clark County, Nevada; San Bernardino County, California; Mohave County, Arizona. It took effect at Sep 13, 2011, 4:00 AM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2011, 3:36 AM PDT (10:36 UTC)
In effect from
Sep 13, 2011, 4:00 AM PDT
Expired
Sep 13, 2011, 6:58 PM PDT
In force
15 hr
Issued by
NWS Las Vegas, NV
Flood severity
None

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2011-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2011-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
2877 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

237 
WGUS65 KVEF 131036
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
336 AM PDT TUE SEP 13 2011

...FLASH FLOODING POSSIBLE IN FAR SOUTHERN NEVADA...NORTHWEST
ARIZONA AND EASTERN CALIFORNIA THROUGH MIDNIGHT...

AZZ002-003-036-CAZ524>527-NVZ020>022-131900-
/O.NEW.KVEF.FF.A.0004.110913T1100Z-110914T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
336 AM PDT TUE SEP 13 2011 /336 AM MST TUE SEP 13 2011/

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... 
  CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE... 
  LAKE MEAD NATIONAL RECREATION AREA AND NORTHWEST DESERTS. IN 
  CALIFORNIA...CADIZ BASIN...EASTERN MOJAVE DESERT...MORONGO 
  BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. 
  IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS 
  VEGAS VALLEY AND SOUTHERN CLARK COUNTY. 

* THROUGH THIS EVENING

* SCATTERED THUNDERSTORMS ACCOMPANIED BY HEAVY RAIN WILL CONTINUE
  TO DEVELOP OVER SOUTHERN NEVADA...NORTHWEST ARIZONA AND EASTERN
  CALIFORNIA TODAY AS AN AREA OF LOW PRESSURE MOVES INLAND.
  CONDITIONS COULD BE FAVORABLE FOR TRAINING OF THUNDERSTORMS OVER
  THE SAME AREA WHICH COULD PRODUCE RAINFALL RATES BETWEEN 1 AND
  2 INCHES AN HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION
AND PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL.

&&

$$

PIERCE
3 follow-up statements
616 
WGUS65 KVEF 131755
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
1055 AM PDT TUE SEP 13 2011

AZZ002-003-036-CAZ524>527-NVZ020>022-132300-
/O.CON.KVEF.FF.A.0004.000000T0000Z-110914T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
1055 AM PDT TUE SEP 13 2011 /1055 AM MST TUE SEP 13 2011/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN 
  NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST 
  ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL 
  RECREATION AREA AND NORTHWEST DESERTS. IN CALIFORNIA...CADIZ 
  BASIN...EASTERN MOJAVE DESERT...MORONGO BASIN AND SAN 
  BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN 
  NEVADA...LAKE MEAD NATIONAL RECREATION AREA...LAS VEGAS VALLEY 
  AND SOUTHERN CLARK COUNTY. 

* THROUGH THIS EVENING

* NUMEROUS THUNDERSTORMS ACCOMPANIED BY HEAVY RAIN WILL CONTINUE
  TO DEVELOP OVER SOUTHERN NEVADA...NORTHWEST ARIZONA AND EASTERN
  CALIFORNIA THIS AFTERNOON AND EVENING AS AN AREA OF LOW PRESSURE
  ALONG THE SOUTHERN CALIFORNIA COAST MOVES INLAND. CONDITIONS ARE
  FAVORABLE FOR THUNDERSTORMS TO PRODUCE RAINFALL RATES BETWEEN 1
  AND 2 INCHES AN HOUR AND THUNDERSTORMS COULD MOVE ACROSS THE
  SAME AREA MULTIPLE TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAINFALL THAT MAY LEAD TO FLASH FLOODING OF WASHES AND OTHER
DRAINAGE AREAS. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND
PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL. IF YOU ENCOUNTER A ROADWAY
COVERED IN FLOWING WATER TURN AROUND...DONT DROWN.

&&

$$
914 
WGUS65 KVEF 132138
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 PM PDT TUE SEP 13 2011

AZZ036-CAZ524-NVZ020>022-132245-
/O.CAN.KVEF.FF.A.0004.000000T0000Z-110914T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
238 PM PDT TUE SEP 13 2011 /238 PM MST TUE SEP 13 2011/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE LAS VEGAS VALLEY...THE LAKE MEAD
NATIONAL RECREATION AREA...SOUTHERN CLARK COUNTY AND THE EASTERN
MOJAVE DESERT IN SAN BERNARDINO COUNTY HAS BEEN CANCELLED. COOL
AND STABLE AIR HAS DEVELOPED OVER MUCH OF CLARK COUNTY NEVADA AND
THE EASTERN MOJAVE DESERT OF CALIFORNIA FROM SHOWERS AND
THUNDERSTORMS THAT OCCURRED THIS MORNING. THIS HAS REDUCED THE
CHANCE FOR THUNDERSTORMS TO REDEVELOP FOR THESE AREAS AND THE
THREAT OF WIDESPREAD FLASH FLOODING HAS ENDED.

$$

AZZ002-003-CAZ525>527-140700-
/O.CON.KVEF.FF.A.0004.000000T0000Z-110914T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
238 PM PDT TUE SEP 13 2011 /238 PM MST TUE SEP 13 2011/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT PDT
/MIDNIGHT MST/ TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHWEST ARIZONA AND CALIFORNIA...INCLUDING THE 
  FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT 
  MOHAVE AND NORTHWEST DESERTS. IN CALIFORNIA...CADIZ BASIN... 
  MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER 
  VALLEY. 

* UNTIL MIDNIGHT PDT /MIDNIGHT MST/ TONIGHT

* NUMEROUS SHOWERS AND THUNDERSTORMS ACCOMPANIED BY HEAVY RAIN
  WILL CONTINUE TO DEVELOP OVER NORTHWEST ARIZONA AND FAR
  SOUTHEAST CALIFORNIA THROUGH THIS EVENING AS AN AREA OF LOW
  PRESSURE ALONG THE SOUTHERN CALIFORNIA COAST MOVES INLAND.
  THOUGH THUNDERSTORMS HAVE DECREASED IN INTENSITY DURING THE
  AFTERNOON...THEY COULD REINTENSIFY THROUGH EARLY THIS EVENING
  WITH RAINFALL RATES BETWEEN 1 AND 2 INCHES AN HOUR AND
  THUNDERSTORMS COULD MOVE ACROSS THE SAME AREA MULTIPLE TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAINFALL THAT MAY LEAD TO FLASH FLOODING OF WASHES AND OTHER
DRAINAGE AREAS. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND
PERSONS IN AND NEAR THE WATCH AREA SHOULD BE ALERT TO THE
POTENTIAL FOR HEAVY RAINFALL. IF YOU ENCOUNTER A ROADWAY COVERED
IN FLOWING WATER TURN AROUND...DONT DROWN.

&&

$$

JA
244 
WGUS65 KVEF 140158
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
658 PM PDT TUE SEP 13 2011


AZZ002-003-CAZ525>527-140300-
/O.CAN.KVEF.FF.A.0004.000000T0000Z-110914T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
658 PM PDT TUE SEP 13 2011 /658 PM MST TUE SEP 13 2011/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA AND
CALIFORNIA HAS BEEN CANCELLED. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS ACROSS THE
AREA...HOWEVER THE POTENTIAL FOR WIDESPREAD ACTIVITY PRODUCING
FLASH FLOODING HAS DECREASED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Sep 12, 10:53 PM PDT, 4 hours 43 minutes earlier.

Area forecast discussion, Sep 12, 10:53 PM PDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1053 PM PDT MON SEP 12 2011

.SYNOPSIS...AN AREA OF LOW PRESSURE WILL SLOWLY MOVE ACROSS SOUTHERN
CALIFORNIA AND SOUTHERN NEVADA THEN INTO ARIZONA THROUGH THE MIDDLE
OF THE WEEK LEADING TO A CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY...WITH SOME STORMS PERSISTING OVERNIGHT.
HEAVY RAIN AND HAIL WILL OCCUR WITH STRONGER THUNDERSTORMS. A DRIER
SOUTHWEST FLOW WILL DEVELOP OVER THE REGION GOING INTO THE WEEKEND
WITH TEMPERATURES REMAINING A LITTLE BELOW NORMAL.
&&

.AVIATION...FOR MCCARRAN...A FEW SHRA/TSRA DEVELOPED IN AND NEAR THE
LAS VEGAS VALLEY AROUND 05Z AND SHOULD CONTINUE THROUGH 08Z. THE
ODDS OF A STORM AT THE AIRPORT COMPLEX DURING THIS TIME FRAME ARE
LOW...BUT LIGHTNING IN THE VICINITY IS POSSIBLE SO WILL KEEP A VCTY
TSRA IN THE TAF FOR THIS TIME PERIOD. OUTFLOW FROM ACTIVITY COULD
CAUSE ERRATIC WIND SHIFTS PRIOR TO 08Z TUESDAY. OTHERWISE AFTER 08Z
TUESDAY THINGS SHOULD STAY DRY OVERNIGHT WITH SCT-BKN CLOUDS AOA
10K-12K FEET AND WINDS TRENDING TOWARDS TYPICAL DIURNAL DIRECTIONS
AT 10 KTS OR LESS. THE NEXT PERIOD FOR ACTIVE WEATHER SHOULD BE FROM
AROUND 17Z TUESDAY ONWARDS TO AROUND 06Z WEDNESDAY WHEN SHRA/TSRA
ARE EXPECTED TO DEVELOP IN AND AROUND THE LAS VEGAS VALLEY. THE
STEERING FLOW WILL PROMOTE ACTIVITY MOVING IN TO THE VALLEY FROM THE
SOUTHWEST SO ANY STORMS THAT DEVELOP OVER THE SPRING MOUNTAINS AND
THE MCCULLOUGH RANGE WILL HAVE THE POTENTIAL TO DIRECTLY OR
INDIRECTLY AFFECT THE AIRPORT COMPLEX. GUSTY AND ERRATIC WINDS AND
REDUCED CIGS AND VSBY WILL BE POSSIBLE AND THE TEMPO GROUP INDICATES
THE MOST LIKELY TIME FRAME TO SEE TSRA AT THE AIRPORT. THE APPROACH
CORRIDORS WILL SEE TSRA AROUND EARLY TONIGHT AND AGAIN FROM LATE
TUESDAY MORNING INTO TUESDAY EVENING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCT SHRA/TSRA AROUND SHOULD DIMINISH IN COVERAGE BY 08Z
TUESDAY. ALTHOUGH ISOLATED ACTIVITY IS POSSIBLE THE REMAINDER OF
TONIGHT AND TUESDAY MORNING BEFORE 17Z...ACTIVITY IS EXPECTED TO
INCREASE IN AREAL COVERAGE AFTER 17Z TUESDAY AND LAST INTO TUESDAY
EVENING. THE MOST ACTIVE AREAS FOR SHRA/TSRA ON TUESDAY AFTERNOON
AND EVENING LOOK TO BE IN MOHAVE...CLARK...LINCOLN...SOUTHERN NYE
AND EASTERN SAN BERNARDINO COUNTIES AS WELL AS OVER THE SOUTHERN
SLOPES OF THE EASTERN SIERRA NEVADA AND IN THE OWENS VALLEY. THE
MAIN ISSUES IN AND NEAR STORMS WILL BE GUSTY AND ERRATIC WINDS AND
REDUCED CIGS/VSBY. OTHERWISE SCT-BKN CLOUDS AOA 8K-12K FEET ARE
EXPECTED WITH WINDS FAVORING DIURNAL WIND DIRECTIONS.

.PREVIOUS DISCUSSION...
ISSUED AT 910 PM PDT MON SET 12 2011

.UPDATE...ISOLATED THUNDERSTORMS CONTINUING ACROSS MUCH OF THE
SOUTHEAST PORTION OF THE CWA THIS EVENING WITH ISOLATED COVERAGE
EXPECTED TO OVERNIGHT AS UPPER LOW REMAINS OVER/ALONG THE SOUTHERN
CALIFORNIA COAST. THUS UPDATES ARE NOT EXPECTED THIS EVENING AS THE
SHORT TERM TRENDS CONTINUE ON TRACK.

.PREVIOUS DISCUSSION...
325 PM PDT MON SEP 12 2011

.SHORT TERM...TONIGHT THROUGH THURSDAY...CONVECTION HAS BEEN A
LITTLE SLOW TO DEVELOP TODAY EXCEPT OVER MOHAVE COUNTY. NOW THAT
TEMPERATURES HAVE EXCEEDED THE CONVECTIVE THRESHOLD...FAVORABLE
VERTICAL SHEER PROFILES HAVE DECREASED SOMEWHAT FROM THIS MORNING
THOUGH SOME THUNDERSTORMS COULD BECOME FAIRLY WELL ORGANIZED
ESPECIALLY OVER SOUTHERN CLARK AND CENTRAL MOHAVE COUNTIES. THE MAIN
WEATHER MAKER THROUGH WEDNESDAY WILL BE THE UPPER LOW ALONG THE
SOUTHERN CALIFORNIA COAST WHICH IS FORECAST TO SLOWLY MOVE INLAND
AND LIFT TO THE EAST OR NORTHEAST TUESDAY AND WEDNESDAY. RECENT
WATER VAPOR LOOPS SHOWED A LARGE SHORTWAVE ROTATING DOWN THE
BACKSIDE OF THE LOW AND THIS IS FORECAST TO ROUND THE BASE OF THE
LOW AND EJECT ACROSS EASTERN SAN BERNARDINO AND CLARK COUNTIES
TUESDAY MORNING THROUGH TUESDAY AFTERNOON. THERE IS SOME DIFFERENCE
BETWEEN THE NAM AND GFS SOLUTIONS WITH THE MOISTURE AND PRECIP
POTENTIAL WITH NAM BEING MORE AGGRESSIVE THAN THE GFS. GIVEN THE
MOISTURE AND INSTABILITY ALREADY IN PLACE...POPS WERE INCREASED
ACROSS EASTERN SAN BERNARDINO AND CLARK COUNTY TUESDAY AS DYNAMIC
SUPPORT SHOULD HELP INITIATE STORMS WITHOUT NEEDING AS MUCH HELP
FROM SURFACE HEATING. THE CENTER OF THE LOW IS THEN FORECAST TO
SLOWLY MOVE ACROSS SOUTHERN NEVADA INTO NORTHERN ARIZONA TUESDAY
NIGHT THROUGH WEDNESDAY WHICH WILL KEEP MOISTURE CIRCULATING
OVERHEAD THEN DECEASING A LITTLE THURSDAY BEHIND THE SYSTEM.
TEMPERATURES WILL REMAIN BELOW NORMAL AND WILL BE HELD DOWN
ESPECIALLY WHERE DENSE CLOUD COVER AND PRECIPITATION DEVELOPS.
CONFIDENCE IN BEING WITHIN 3 DEGREES AT ANY PARTICULAR POINT TUESDAY
AND WEDNESDAY IS NOT REAL HIGH.

.LONG TERM...FRIDAY THROUGH MONDAY...MODELS AND ENSEMBLES DIVERGE
QUITE A BIT IN THE EXTENDED TIME FRAME. THERE IS GOOD AGREEMENT THAT
ANOTHER TROUGH WILL PUSH ONSHORE FRIDAY...BUT WHAT HAPPENS AFTER
THAT IS A MATTER OF DEBATE. THERE ARE THREE GENERAL
POSSIBILITIES...THE TROUGH WEAKENS AND SWINGS THROUGH AS STRONG HIGH
PRESSURE BUILDS IN BEHIND IT...THE TROUGH SPLITS AND THE NORTHERN
PART EXITS WHILE THE SOUTHERN PART FORMS A CUTOFF LOW WHICH MEANDERS
OVER THE DESERT SOUTHWEST...OR THE TROUGH SPLITS BUT THE CUTOFF
PORTION RETROGRADES BACK OVER THE OCEAN. FORECAST WILL REFLECT A
BLEND OF SCENARIOS ONE AND THREE...WITH SLIGHT CHANCES FOR AFTERNOON
AND EVENING THUNDERSTORMS OVER THE NORTHERN AND EASTERN ZONES FRIDAY
AND SATURDAY...WITH A DRY FORECAST THEREAFTER. FORECASTING
TEMPERATURES PRETTY CLOSE TO NORMAL...BUT IF SCENARIO ONE
VERIFIES...WARMER CONDITIONS WOULD RESULT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

AVIATION...STACHELSKI
UPDATE...JENSEN
PREV DISCUSSION...ADAIR/MORGAN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 12, 5:02 AM PDT, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
502 AM PDT MON SEP 12 2011

AZZ001>003-036-CAZ519>527-NVZ014>022-130900-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
502 AM PDT MON SEP 12 2011 /502 AM MST MON SEP 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
ACROSS THE REGION TODAY AND TONIGHT. HEAVY RAIN...HAIL AND WIND
GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS
THAT DEVELOP OVER NORTHEAST CLARK AND LINCOLN COUNTIES IN SOUTHERN
NEVADA AND MOHAVE COUNTY IN NORTHWEST ARIZONA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH
THURSDAY AS AN AREA OF LOW PRESSURE SLOWLY MOVES EAST OVER THE
MOJAVE DESERT AND SOUTHERN GREAT BASIN. HEAVY RAIN AND HAIL WILL
CONTINUE TO BE A THREAT. NO HAZARDOUS WEATHER IS EXPECTED FRIDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Sep 13, 1:11 AM PDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
111 AM PDT TUE SEP 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     HAIL             HUALAPAI MOUNTAIN       35.10N 113.89W
09/13/2011  E0.50 INCH       MOHAVE             AZ   TRAINED SPOTTER

            A SPOTTER REPORTED HAIL UP TO DIME SIZE ON HUALAPAI
            MOUNTAIN.

&&

STACHELSKI

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 3:31 AM PDTAreal Flood AdvisoryVEFClark119 min
Sep 13, 5:46 AM PDTAreal Flood AdvisoryVEFClark119 min
Sep 13, 6:31 AM PDTFlash Flood WarningVEFClark86 min
Sep 13, 7:42 AM PDTFlash Flood WarningVEFClark2 hr
Sep 13, 8:01 AM PDTFlash Flood WarningVEFClark119 min
Sep 13, 8:23 AM PDTFlash Flood WarningVEFClark112 min
Sep 13, 8:01 AM PDTFlash Flood WarningVEFSan Bernardino119 min
Sep 13, 9:09 AM PDTFlash Flood WarningVEFSan Bernardino111 min
Sep 13, 9:56 AM PDTFlash Flood WarningVEFSan Bernardino83 min
Sep 13, 10:22 AM PDTFlash Flood WarningVEFSan Bernardino113 min
Sep 13, 11:09 AM PDTFlash Flood WarningVEFSan Bernardino27 min
Sep 13, 4:33 AM PDTAreal Flood AdvisoryVEFMohave41 min
Sep 13, 5:10 AM PDTFlash Flood WarningVEFMohave2 hr
Sep 13, 5:32 AM PDTAreal Flood AdvisoryVEFMohave118 min

Nearby

Flash Flood Watches in Nevada, 2011Flash Flood Watches in California, 2011Flash Flood Watches in Arizona, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.